If accidental ingestion has occurred, remove any remaining pills from the environment. Take your dog to a veterinarian as soon as possible for treatment. If you live more than 30 minutes from the veterinary hospital, call ahead for advice on whether or not to induce vomiting at home prior to transportation.
If you have been administering aspirin and you note vomiting, black colored stools, pale gums, or loss of appetite, stop giving the aspirin and seek veterinary care as soon as possible.
Do not administer aspirin to dogs unless instructed to do so by a veterinarian. Keep bottles of aspirin out of your pet’s reach, including bottles kept in purses or pocketbooks.
If your dog’s regular care involves administration of aspirin, give enteric-coated aspirin. Administer aspirin with food to limit stomach upset and never exceed the dose prescribed by your veterinarian. Remember: more is not necessarily better.